Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 15, 2015, 8:01 PM CDT for Ellis County, Harper County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2015, 8:01 PM CDT (01:01 UTC)
- Expired
- Apr 15, 2015, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Harper County, OK
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS54 KOUN 160101
SVROUN
OKC045-059-160145-
/O.NEW.KOUN.SV.W.0113.150416T0101Z-150416T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
801 PM CDT WED APR 15 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
NORTHWESTERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 845 PM CDT
* AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOLLETT...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAVERNE...FARGO...MAY AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3666 10000 3679 9974 3679 9973 3676 9972
3636 9962 3638 10000
TIME...MOT...LOC 0100Z 252DEG 28KT 3647 10010
HAIL...1.00IN
WIND...60MPH
$$
MAHALE2 follow-up statements
380
WWUS54 KOUN 160134
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
834 PM CDT WED APR 15 2015
OKC045-059-160145-
/O.CON.KOUN.SV.W.0113.000000T0000Z-150416T0145Z/
HARPER OK-ELLIS OK-
834 PM CDT WED APR 15 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHWESTERN HARPER AND NORTHWESTERN ELLIS COUNTIES...
AT 833 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MAY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAY AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3666 10000 3674 9977 3675 9974 3676 9972
3647 9966 3640 10000
TIME...MOT...LOC 0133Z 260DEG 23KT 3657 9990
HAIL...<.75IN
WIND...60MPH
$$
MAHALE214
WWUS54 KOUN 160141
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT WED APR 15 2015
OKC045-059-160150-
/O.EXP.KOUN.SV.W.0113.000000T0000Z-150416T0145Z/
HARPER OK-ELLIS OK-
841 PM CDT WED APR 15 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARPER AND
NORTHWESTERN ELLIS COUNTIES WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3666 10000 3674 9977 3675 9974 3676 9972
3647 9966 3640 10000
TIME...MOT...LOC 0140Z 252DEG 28KT 3657 9990
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:31 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 15, 6:31 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 631 PM CDT WED APR 15 2015 .AVIATION... 00Z TAFS...VFR CONDITIONS SHOULD PREVAIL AT MOST TERMINALS THROUGH AT LEAST 06Z TO 08Z THURS. A CLUSTER OF SHRA/TSRA MAY MOVE INTO PARTS OF FAR WESTERN OK THIS EVENING/OVERNIGHT...AFFECTING MAINLY KGAG/KWWR...AND WILL INCLUDE VCTS IN FIRST FEW HOURS OF TAF...THOUGH CONFIDENCE IS LOW IN COVERAGE/INTENSITY AS STORMS WEAKEN FURTHER EAST. AS LOW LEVELS COOL AND MOISTURE INCREASES FROM 08Z TO 12Z THURS...WIDESPREAD MVFR/IFR CIGS/VSBYS LOOK PROBABLE AT ALL TERMINALS BUT KGAG/KWWR. BRIEF DENSE FOG/LIFR CIGS MAY OCCUR...ESPECIALLY FROM KCSM/KHBR SOUTH TO KLAW/KSPS...AND WILL INCLUDE TEMPO GROUPS. VFR CONDITIONS SHOULD RESUME BY 18Z THURS...WITH SCT TSRA DEVELOPING OVER WESTERN OK AND MOVING EAST DURING THE AFTERNOON/EVENING HOURS. && .PREV DISCUSSION... /ISSUED 357 PM CDT WED APR 15 2015/ DISCUSSION... PRIMARY FORECAST CONCERN IS PRECIPITATION CHANCES... THUNDERSTORMS AND RAIN... BEGINNING LATE TONIGHT AND PERSISTING THROUGH THE WEEKEND. PRIMARY FOCUS FOR THIS FORECAST WAS PLACED IN THE SHORT TERM... TONIGHT THROUGH FRIDAY NIGHT. FOR THIS AFTN/EVENING... SCT/BKN LOW LEVEL STRATOCU WILL CONTINUE TO LINGER... BUT SLOWLY CLEAR TO THE EAST AS A WEAK SHORT WAVE TROUGH CONTINUES TO LIFT E/NE INTO THE OZARKS. OVERNIGHT... SOME PATCHY FOG MAY DEVELOP FROM WRN N TX INTO SWRN/CENTRAL OK. SIMILAR TO LAST NIGHT/THIS AM... MOST SHORT RANGE GUIDANCE SUGGESTS STRATUS DEVELOPMENT... BUT PATCHY FOG... POTENTIALLY DENSE MAY DEVELOP IN PLACES ACROSS SW OK EARLY AM THU AND PERSIST A FEW HOURS AFTER SUNRISE. OBSERVING WV... OUR NEXT H500 TROUGH CONTINUES TO LOITER OVER UTAH THIS AFTERNOON. GUIDANCE REMAINS IN RELATIVE AGREEMENT... BUT AS ALWAYS... THE DEVILS IN THE DETAILS AND THE CURRENT FLY IN THE OINTMENT IS THE PROGRESSION OF THE DRY LINE BOTH TMRW AFTN AND MORE IMPORTANTLY FRI AFTN... THIS SMALL DETAIL HAS QUITE A BIT OF INFLUENCE OVER OUR SHOWER AND THUNDERSTORM CHANCES EACH DAY. FOCUSING ON THURSDAY AT THE MOMENT... PRECIP CHANCES WILL RETURN EARLY THU MORNING ACROSS FAR WRN OK... WITH ANY INITIAL DEVELOPMENT OVERNIGHT ACROSS THE PANHANDLES. SO FAR... PREFER THE NAM SOLUTION... WITH SCATTERED STORMS INITIALLY AND MORE TOWARD DAYBREAK IN THE PANHANDLES AND MORE SCATTERED WARM SECTOR SHOWER/THUNDER DEVELOPMENT ACROSS OK AND WRN N TX THROUGH THE DAY AS THE TROUGH SLOWLY SETTLES OVER THE FOUR CORNERS REGION BY EARLY AFTN. ANY DEVELOPMENT WILL LIKELY STRUGGLE AS CONCERNS REMAIN OVER HOW MUCH MOISTURE RETURN WE CAN GET GIVEN AND THE POTENTIAL LACK OF DAY TIME BL MIXING AND HEATING... DUE TO LIKELY CLOUD COVER. CURRENTLY... THE TROUGH HAS REMAINED POSITIVELY TILTED... AND GIVEN THE PARENT FLOW ALOFT... THE NAM APPEARS TO HAVE THE EDGE WITH THE CURRENT SET UP... RESULTING IN THE DRY LINE LAGGING OVER THE WRN PANHANDLES TMRW. TYPICALLY... GUIDANCE IS TOO AGGRESSIVE WITH THE DRY LINE WHEN DEALING WITH LAGGING TROUGHS OF THIS NATURE... SO THE NAM MAY BE ON TO SOMETHING. AS FOR SEVERE WEATHER TMRW... THE CHANCE WILL BE BEST ACROSS SW OK/WRN N TX... WHERE THE DRY LINE HAS THE BEST SHOT AT PUSHING INTO THE REGION. IF WE CAN GET SOME CLEARING... INSTABILITY AND DEEP LAYER SHEAR WOULD SUPPORT LARGE HAIL. ANY TORNADO HAZARD WILL LIKELY DEVELOP LATER IN THE EVENING AND MORE IN THE TX PANHANDLE WITH STORMS THAT REMAIN ROOTED TO THE DRYLINE AND GAIN SUPPORT FROM THE DEVELOPING LLJ. FOR FRIDAY... THE SAME CONCERNS EXIST... THE GFS IS LIKELY BEING TOO AGGRESSIVE WITH THE DRY LINE... SURGING IT INTO WRN OK. THE ECMWF IS LESS AGGRESSIVE... BUT STILL SEEMS OVER DONE CONSIDERING THE RECENT PAST... SO THE NAM MAY BE MORE IN THE BALL PARK... AT LEAST IN TERMS OF THE DRY LINE FOR FRIDAY... STALLING IT IN THE CENTRAL PANHANDLES. AGAIN... GUIDANCE MAY BE OVER DOING IT ON PRECIP AMOUNTS GIVEN THE NATURE OF THE SYSTEM... AND WITH THE POTENTIAL LACK OF FORCING FROM THE DRY LINE IN WRN OK AND WRN N TX FRI... WE WILL BE RELYING MORE ON ISENTROPIC ASCENT WITHIN THE WARM SECTOR FOR PRECIP. THIS COUPLED WITH LIKELY PERSISTENT CLOUD COVER... INSTABILITY MAY BE A TAD OVER DONE AND TEMPS WILL STAY DOWN. CURRENT THINKING WOULD BE FOR SCATTERED SHOWERS AND THUNDER ON FRIDAY DURING THE DAY. RAINFALL TOTALS THU AND FRI WILL FALL ON HOW MUCH MOISTURE WILL BE DRAWN AHEAD OF THE SYSTEM INTO THE PLAINS. WITH THE CURRENT TRACK OF THE LOW... FRI WOULD BE THE BETTER DAY THAN THU... BUT GIVEN THE PAST SYSTEM... THE THOUGHT OF ANY WIDESPREAD RAINFALL IS LESS... WITH SCATTERED RAIN AND THUNDER MORE LIKELY... AND TRIED TO TREND PRECIP AMOUNTS IN THAT DIRECTION. PRIMARILY... PRECIP CHANCES WILL DIMINISH INTO SATURDAY... BUT REMAIN POSSIBLE THROUGH EARLY SUNDAY. RAIN CHANCES WILL RETURN EARLY NEXT WEEK AS ANOTHER... ALBEIT... WEAKER SHORT WAVE MOVES INTO THE SRN PLAINS. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 77 59 74 / 10 30 60 60 HOBART OK 56 75 57 74 / 20 50 60 50 WICHITA FALLS TX 58 76 59 76 / 10 50 60 50 GAGE OK 54 74 53 72 / 30 70 70 50 PONCA CITY OK 55 77 58 74 / 10 30 60 60 DURANT OK 55 78 61 77 / 0 40 50 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/84
Hazardous weather outlook, Apr 15, 12:00 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1200 PM CDT WED APR 15 2015 OKZ004>048-050>052-TXZ083>090-161000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1200 PM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. ALTHOUGH NO ORGANIZED SEVERE STORMS ARE EXPECTED...STRONG WIND GUSTS...HAIL UP TO ONE-INCH IN DIAMETER...AND VERY HEAVY RAIN WILL BE POSSIBLE WITH ANY STORM THAT MOVES IN FROM THE PANHANDLES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THERE IS A RISK OF SEVERE THUNDERSTORMS OVER THE WESTERN-THIRD OF OKLAHOMA AND MOST OF WESTERN NORTH TEXAS THURSDAY AFTERNOON AND EVENING. DAMAGING WIND AND HAIL WILL BE THE PRIMARY CONCERNS BUT A FEW TORNADOES COULD ALSO OCCUR. THUNDERSTORMS CHANCES WILL CONTINUE FRIDAY THROUGH SUNDAY WITH STRONG TO SEVERE STORMS POSSIBLE. RAIN TOTALS COULD START ADDING UP BY SUNDAY AND CREATE ELEVATED RIVER LEVELS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Apr 15, 7:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 753 PM CDT WED APR 15 2015 OKZ004-009-160115- HARPER OK-ELLIS OK- 753 PM CDT WED APR 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER AND NORTHWESTERN ELLIS COUNTIES UNTIL 815 PM CDT... AT 750 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOLLETT... MOVING NORTHEAST AT 30 MPH. IF THE STORM MAINTAINS ITS STRENGTH...A SEVERE THUNDERSTORM WARNING MAY BECOME NECESSARY. HAZARDS INCLUDE... POTENTIALLY SEVERE HAIL... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... LOCATIONS IMPACTED INCLUDE... CATESBY. LAT...LON 3670 10001 3673 9995 3644 9980 3641 10000 TIME...MOT...LOC 0050Z 245DEG 24KT 3646 10017 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:53 PM CDT | Special Weather Statement | OUN | Harper | 22 min |
| Apr 16, 4:11 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 49 min |
| Apr 16, 4:24 PM CDT | Special Weather Statement | OUN | Woods | 51 min |
| Apr 16, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 43 min |
| Apr 16, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 51 min |
| Apr 16, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 52 min |
| Apr 16, 5:11 PM CDT | Special Weather Statement | OUN | Tillman | 49 min |
| Apr 16, 5:33 PM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Apr 16, 5:47 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 43 min |
| Apr 16, 6:04 PM CDT | Special Weather Statement | OUN | Roger Mills | 41 min |
| Apr 16, 6:09 PM CDT | Areal Flood Advisory | OUN | Woods, Woodward | 3 hr |
| Apr 16, 6:18 PM CDT | Special Weather Statement | OUN | Beckham | 27 min |
| Apr 16, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 68 min |
| Apr 16, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Roger Mills | 50 min |
| Apr 16, 6:26 PM CDT | Special Weather Statement | OUN | Harmon | 34 min |
| Apr 16, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| Apr 16, 6:35 PM CDT | Special Weather Statement | OUN | Roger Mills | 40 min |
| Apr 16, 6:38 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| Apr 16, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 63 min |
| Apr 16, 6:48 PM CDT | Tornado Warning | OUN | Roger Mills | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.